MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-S20-17S
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported with "tip is not on the probe".Tip fell off.No harm was reported.No patient harm, no user injury reported.
 
Additional Manufacturer Narrative
In communication with technical assistance center (tac) support engineer, the customer during the call, wanted to know if performing an x-ray could locate the missing tip of the ultrasound probe.Customer was unsure if the device was damaged or not and does not know where the broken tip was or even if it was truly damaged.Tac advised customer to quarantine the device and not use the device.In addition, it was noted that there was no pre check inspection performed on the device prior to use.Customer was advised to send in the device for evaluation however, declined a return material authorization (rma), and indicated that will do so at the later time.Picture of the device however, was provided to tac.In evaluating the photo provided, tac noted that the ultrasound probe was indeed damaged.It was severely damaged that the fluid that bathes the transducer was also missing and appeared soiled.In a follow up communication with the customer, the following information conveyed: the procedure performed was ion bronchoscopy - therapeutic.The missing tip found to be missing during reprocessing.Not sure if the tip was already missing during the case.No x-ray performed on the patient.No injury on the patient, discharged weeks ago (did not provided specific date/time).The issue in addition was escalated to the facility's risk management team, per the pulmonologist, nothing to be concerned about.No further information provided.Customer stated the device was returned to olympus, however, no rma/tracking provided.To date, the subject device has not yet been received for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation the specific cause of phenomenon could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16281952
Report Number3002808148-2023-00989
Device Sequence Number20144185
Product Code ITX
UDI-Device Identifier04953170241000
UDI-Public04953170241000
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K982323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-17S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown